Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Birmingham, AL

May 18, 2013Clay County, Cleburne County, Randolph County, Alabama

NWS Birmingham, AL issued this flash flood warning at May 18, 2013, 8:56 AM CDT for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2013, 8:56 AM CDT (13:56 UTC)
Expired
May 18, 2013, 12:00 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AL, Cleburne County, AL, Randolph County, AL

What was reported inside it

TimeReportWhereRemark
May 18, 11:00 AM CDTFLASH FLOOD6 Nnw Wedowee, ALCULVERT WASHED OUT ON COUNTY ROAD 270 NORTH OF WEDOWEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WGUS54 KBMX 181356
FFWBMX
ALC027-029-111-181700-
/O.NEW.KBMX.FF.W.0014.130518T1356Z-130518T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL NOON CDT

* AT 855 AM CDT...NATIONAL WEATHER SERVICE INDICATED ADDITIONAL SLOW 
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED    
  AREA. RAINFALL OF 4 TO 6 INCHES OCCURRED OVERNIGHT...SO ANY        
  RAINFALL OVER THIS AREA WILL LIKELY RESULT IN ADDITIONAL FLOODING. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HEFLIN...LAKE WEDOWEE...WEDOWEE...ABERNATHY...BARFIELD...DELTA...
  FOSTERS CROSS ROADS...MORRISON CROSS ROADS...MOUNT CHEAHA...
  RANBURNE AND WOODLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN THE TALLAPOOSA RIVER. PLEASE RIVER TO 
THE RIVER FLOOD WARNIGN THAT HAS BEEN ISSUED FOR THIS LOCATION. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3322 8565 3330 8574 3349 8573 3350 8576
      3347 8579 3347 8586 3349 8587 3356 8579
      3356 8575 3359 8574 3363 8566 3366 8563
      3366 8534 3320 8525

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:49 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 18, 7:49 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CDT SAT MAY 18 2013

.UPDATE...
MORNING UPDATE.

&&

.DISCUSSION...

MADE ADJUSTMENTS TO THE CURRENT AND FIRST PERIOD FORECASTS BASED
ON CURRENT TRENDS AND NEAR TERM GUIDANCE. COMPLEX OF THUNDERSTORMS
OVER EAST CENTRAL ALABAMA WILL CONTINUE PUSHING INTO GEORGIA THIS
MORNING. AHEAD OF THIS AREA...ACROSS SOUTHEAST CENTRAL
ALABAMA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS MORNING.

A LOW LEVEL CONVERGENCE ZONE REMAINS DRAPED FROM NORTHERN
MISSISSIPPI ACROSS ALABAMA AND INTO CENTRAL GEORGIA. THIS BOUNDARY
WILL CONTINUE TO BE THE FOCUS FOR DEVELOPMENT TODAY. DESPITE
EXTENSIVE CLOUD COVER...SCATTERED SHOWERS ARE DEVELOPING ACROSS
NORTH CENTRAL ALABAMA. EXPECT THIS TO CONTINUE...BECOMING MORE
WIDESPREAD THROUGH THE DAY AS HEATING INCREASES. BIGGEST CONCERN
REMAINS LOCALIZED FLOODING WITH PWS OVER 1.5 INCHES. WILL NEED TO
WATCH THE NORTHEAST CLOSELY GIVEN THE AMOUNT OF RAINFALL WHICH
OCCURRED OVERNIGHT.

14

&&

.AVIATION...
12Z TAF DISCUSSION.

TOUGH FORECAST CONTINUES DUE TO ONGOING CONVECTION. ADDITIONAL
DEVELOPMENT SHOULD CONTINUE THRU MUCH OF THE DAY AND HAVE INCLUDED
SHRA VCTS AT MOST SITES FOR NOW. DUE TO LOW PREDICTABILITY WILL
JUST HAVE TO AMEND THRU THE DAY TO ACCOUNT FOR MORE PERSISTENT
TSRA. HEAVY RAIN...GUSTY WINDS...AND LIGHTNING WILL ACCOMPANY MOST
STORMS. THEREFORE VIS COULD QUICKLY BE REDUCED TO IFR OR LOWER.

CIGS SHOULD SLOWLY RISE TO VFR BY THE AFTERNOON AT ALL TERMINALS.
WINDS WILL GENERALLY BE OUT OF THE S/SW AT LESS THAN 10 KTS
OUTSIDE OF THUNDERSTORMS.

19

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 18 2013/

MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE
FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED
MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT
ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF
HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED
FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY
WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST
BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS
OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS
REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE
VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED
TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL.
HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW
LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY
LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT
WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS.
EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH
THAT UPDATE.

MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD.
WITH LOSS OF DAYTIME HEATING...ACTIVITY SHOULD WANE OVERNIGHT...AND
WILL CARRY HIGHEST POPS ACROSS THE NORTHEAST. A STRONG IMPULSE WILL
ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST TO OUR EAST ON SUNDAY.
MODELS ARE SHOWING AN MCS DEVELOPING ACROSS SOUTHEASTERN TN AND
DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE AFTERNOON AND
EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST ON SUNDAY AS
HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL HAVE TO WATCH
FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL MCS TRACK...A
SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND SEVERE WORDING
IN THE HWO.

THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND
TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW
FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY
MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT
THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW
CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT
SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE
THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS
WILL BE IN THE 80S AND LOWS IN THE 60S.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     80  65  84  66  90 /  60  60  60  20  10
ANNISTON    81  65  84  65  89 /  70  60  60  30  10
BIRMINGHAM  80  66  86  66  89 /  60  30  30  10  10
TUSCALOOSA  84  67  88  66  89 /  60  20  10  10  10
CALERA      81  66  86  66  89 /  60  30  20  10  10
AUBURN      82  64  85  65  88 / 100  30  50  30  10
MONTGOMERY  88  66  88  66  91 /  60  20  20  10  10
TROY        83  65  88  66  91 /  60  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 18, 6:31 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 AM CDT SAT MAY 18 2013

ALZ011>015-017>050-191145-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
631 AM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

TRAINING OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY
RAINFALL OVER THE SAME AREAS COULD LEAD TO LOCALIZED FLASH
FLOODING CONCERNS ACROSS THE NORTHEAST PORTION OF CENTRAL ALABAMA
TODAY. THE MAIN THREAT WILL BE FOR AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM CALERA...TO EQUALITY...TO VALLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TODAY.

In the hours before

Local storm report, May 18, 6:59 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      TALLADEGA               33.43N 86.10W
05/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
            FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
            TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
            WARD STREET, COOSA STREET, COURT STREET, EAST STREET
            NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
            HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.

&&

JTALLEY
Local storm report, May 18, 7:29 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
729 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     FLASH FLOOD      4 SE MOUNT CHEAHA       33.44N 85.77W
05/18/2013                   CLAY               AL   TRAINED SPOTTER

            PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
            HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
            AND KETCHEMEDOGGIE RD. TIME ESTIMATED.

&&

TGOGGINS
Special weather statement, May 18, 7:58 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
758 AM CDT SAT MAY 18 2013

ALZ035-041-181345-
AUTAUGA AL-CHILTON AL-
758 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA AND
SOUTHEASTERN CHILTON COUNTIES UNTIL 845 AM CDT...

AT 758 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 9 MILES SOUTHWEST OF
CLANTON...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERBENA...
  MARBURY...
  ENTERPRISE...
  COOPER...
  NEW PROSPECT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3267 8681 3284 8678 3281 8644 3279 8642
      3278 8641 3253 8641
TIME...MOT...LOC 1258Z 292DEG 22KT 3273 8668
Special weather statement, May 18, 8:03 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 AM CDT SAT MAY 18 2013

ALZ029-037-038-045-047-181400-
CHAMBERS AL-LEE AL-MACON AL-RANDOLPH AL-TALLAPOOSA AL-
803 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...EASTERN TALLAPOOSA...
SOUTHERN RANDOLPH...NORTHERN MACON AND WESTERN LEE COUNTIES UNTIL 900
AM CDT...

AT 800 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MALONE TO TALLAPOOSA
CITY...AND MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CAMP HILL...
  NOTASULGA...
  ROANOKE...
  LAFAYETTE...
  STROUD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3248 8535 3248 8587 3250 8589 3267 8591
      3311 8572 3311 8565 3323 8564 3326 8525
      3300 8520
TIME...MOT...LOC 1303Z 270DEG 22KT 3318 8560 3256 8584
Local storm report, May 18, 8:24 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 AM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     FUNNEL CLOUD     CARROLLTON              33.26N 88.10W
05/17/2013                   PICKENS            AL   PUBLIC

0748 PM     HAIL             MARION                  32.63N 87.32W
05/17/2013  E1.00 INCH       PERRY              AL   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED NEAR MARION.

0850 PM     HAIL             4 NNE CALERA            33.16N 86.73W
05/17/2013  E0.88 INCH       SHELBY             AL   NWS EMPLOYEE

            NICKEL SIZE HAIL REPORTED AT LANDMARK AT LANCASTER PLACE
            APARTMENTS IN CALERA.

0855 PM     HAIL             CHELSEA                 33.33N 86.64W
05/17/2013  E0.25 INCH       SHELBY             AL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN CHELSEA.

0907 PM     HAIL             1 WNW SELMA             32.42N 87.04W
05/17/2013  E1.00 INCH       DALLAS             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED IN SELMA ON THE WESTERN SIDE
            OF TOWN. REPORTED THROUGH SOCIAL MEDIA.

0915 PM     HAIL             3 WSW SELMA             32.39N 87.08W
05/17/2013  E1.00 INCH       DALLAS             AL   PUBLIC

            QUARTER SIZE HAIL REPORTED NEAR MORGAN ACADEMY ON THE
            SOUTHWEST SIDE OF THE CITY OF SELMA. THE QUARTER SIZE
            HAIL FELL FOR ABOUT 15 MINUTES...AND HAIL WAS COVERING
            THE GROUND.

0315 AM     HEAVY RAIN       HEFLIN                  33.65N 85.59W
05/18/2013  E2.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELY TWO INCHES OF RAIN HAS FALLEN AND HAS LEAD
            TO WATER COVERING PORTIONS OF HWY 78 BETWEEN HEFLIN AND
            FRUITHURST.

0315 AM     HEAVY RAIN       2 WNW CHALAFINNEE       33.55N 85.69W
05/18/2013  E0.00 INCH       CLEBURNE           AL   911 CALL CENTER

            APPROXIMATELTY TWO TO FOUR INCHES OF RAIN HAS FALLEN AND
            IS BEGINNING TO LEAD TO TRAVEL PROBLEMS IN AND AROUND MT
            CHEAHA STATE PARK. PORTIONS OF CR 13 NEAR CR 24 HAS
            BECOME IMPASSABLE. DEPTH OF WATER UNKNOWN AT THIS TIME.

0330 AM     FLASH FLOOD      2 SW GRANT TOWN         33.52N 85.97W
05/18/2013                   TALLADEGA          AL   911 CALL CENTER

            CAMPBELL RD JUST OFF HWY 21 IS IMPASSABLE DUE TO WATER
            COVERING THE ROAD. UTILITY/FIRE CREWS ARE UNABLE TO REACH
            DOWNED TREE DUE TO DEPTH OF WATER. PORTIONS OF GRANTTOWN
            RD ARE ALSO COVERED WITH WATER.

0330 AM     FLASH FLOOD      1 WNW MORRISON CROSS RO 33.43N 85.51W
05/18/2013                   RANDOLPH           AL   EMERGENCY MNGR

            A PORTION OF OLD US HWY 431 NEAR LITTLE PINEYWOOD CREEK
            WAS TEMPORARILY IMPASSABLE BUT WATERS HAVE SINCE
            RECEEDED. PORTIONS OF CR 92 WERE ALSO IMPASSABLE FOR A
            SHORT PERIOD OF TIME. TIME ESTIMATED.

0400 AM     FLASH FLOOD      PELL CITY               33.56N 86.27W
05/18/2013                   ST. CLAIR          AL   911 CALL CENTER

            NUMEROUS ROADS IN AND AROUND PELL CITY AND WATTSVILLE
            HAVE BECOME IMPASSABLE...INCLUDING PORTIONS OF DR JOHN
            HAYNES DR...19TH ST NEAR 3RD AVE...FLORIDA RD AND MT
            MORIAH RD.

0400 AM     FLASH FLOOD      OXFORD                  33.60N 85.83W
05/18/2013                   CALHOUN            AL   911 CALL CENTER

            PORTIONS OF US HWY 78 BETWEEN OXFORD AND EASTABOGA AND
            PORTIONS OF AL HWY 21 BETWEEN OXFORD AND MUNFORD ARE
            COMPLETELY COVERED BY WATER. TIME ESTIMATED.

0430 AM     FLASH FLOOD      4 WSW MOUNT CHEAHA      33.46N 85.88W
05/18/2013                   CLAY               AL   EMERGENCY MNGR

            CAMPGROUND AT LAKE CHINNABEE IS FLOODING AS WATERS
            CONTINUE TO RISE.

0600 AM     FLASH FLOOD      5 SSW ANNISTON          33.60N 85.84W
05/18/2013                   CALHOUN            AL   EMERGENCY MNGR

            ALL LANES OF HIGHWAY 21 SOUTH OF OXFORD ARE IMPASSIBLE
            DUE TO FLASH FLOODING. A STRANDED MOTORIST ON HIGHWAY 21
            HAD TO BE RESCUED BY A SWIFT WATER RESCUE TEAM DUE TO THE
            HIGH WATER. MULIPLE OTHER ROADS IN AND SOUTH OF OXFORD
            WERE ALSO IMPASSIBLE DUE TO FLASH FLOODING.

0640 AM     FLASH FLOOD      TALLADEGA               33.43N 86.10W
05/18/2013                   TALLADEGA          AL   EMERGENCY MNGR

            KELLY SPRINGS ROAD AT EASTABOGA ROAD IS IMPASSIBLE DUE TO
            FLOODING. SEVERAL ADDITIONAL ROADS IN THE CITY OF
            TALLADEGA ARE ALSO EXPERIENCING FLASH FLOODING, INCLUDING
            WARD STREET, COOSA STREET, COURT STREET, EAST STREET
            NORTH, WEST STREED, AND BATTLE STREED, AS WELL AS ALABAMA
            HIGHWAY 77 FROM MOUNT OLIVE TO BURNEY STREET IN WALDO.

0705 AM     FLASH FLOOD      4 SE MOUNT CHEAHA       33.44N 85.77W
05/18/2013                   CLAY               AL   TRAINED SPOTTER

            PORTIONS OF SEVERAL ROADWAYS ACROSS NORTHERN CLAY COUNTY
            HAVE BEEN WASHED OUT INCLUDING ABEL RD...NUBBIE CREEK RD
            AND KETCHEMEDOGGIE RD. TIME ESTIMATED.

&&

TGOGGINS
Special weather statement, May 18, 8:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 AM CDT SAT MAY 18 2013

ALZ036-043-181415-
COOSA AL-ELMORE AL-
836 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 915 AM CDT...

AT 835 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS ACROSS SOUTHERN COOSA AND NORTHERN ELMORE
COUNTIES...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORMS INCLUDE...
  WETUMPKA...
  EQUALITY...
  TITUS...
  WEOKA MILLS...
  PENTONVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3257 8641 3275 8641 3275 8637 3278 8641
      3290 8631 3279 8600 3275 8601 3277 8596
      3275 8595 3274 8588 3270 8591 3265 8589
      3250 8589 3248 8587 3245 8588 3244 8600
TIME...MOT...LOC 1335Z 289DEG 26KT 3270 8635

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
May 17, 7:09 PM CDTSpecial Weather StatementBMXBibb, Chilton51 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton49 min
May 17, 7:34 PM CDTSpecial Weather StatementBMXPerry41 min
May 17, 8:08 PM CDTSpecial Weather StatementBMXShelby52 min
May 17, 8:19 PM CDTSpecial Weather StatementBMXDallas41 min
May 17, 8:36 PM CDTSevere Thunderstorm WarningBMXDallas, Perry54 min
May 17, 8:44 PM CDTSpecial Weather StatementBMXShelby46 min
May 17, 9:09 PM CDTSpecial Weather StatementBMXShelby36 min
May 17, 9:18 PM CDTSpecial Weather StatementBMXPerry42 min
May 17, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
May 17, 10:24 PM CDTSpecial Weather StatementBMXDallas51 min
May 18, 12:17 AM CDTSpecial Weather StatementBMXChambers43 min
May 18, 1:11 AM CDTSpecial Weather StatementBMXPickens49 min
May 18, 1:39 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair3 hr
May 18, 2:04 AM CDTSpecial Weather StatementBMXLamar26 min
May 18, 2:30 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:15 AM CDTFlash Flood WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:29 AM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
May 18, 4:49 AM CDTFlash Flood Warning EmergencyBMXClay6 hr
May 18, 5:56 AM CDTFlash Flood Warning EmergencyBMXCalhoun, Talladega3 hr
May 18, 7:58 AM CDTSpecial Weather StatementBMXAutauga47 min
May 18, 8:03 AM CDTSpecial Weather StatementBMXChambers, Lee, Tallapoosa57 min
May 18, 8:07 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa26 hr
May 18, 8:36 AM CDTSpecial Weather StatementBMXElmore39 min
May 18, 9:16 AM CDTAreal Flood WarningBMXCalhoun, Talladega4 hr
May 18, 9:52 AM CDTAreal Flood AdvisoryBMXBullock, Chambers, Coosa, Lee, Macon, Russell and 1 more3 hr
May 18, 10:53 AM CDTSpecial Weather StatementBMXCleburne67 min
May 18, 10:57 AM CDTFlash Flood WatchBMXBlount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more32 hr
May 18, 2:26 PM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby18 hr
May 18, 4:26 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega20 hr
May 18, 6:37 PM CDTSpecial Weather StatementBMXDallas53 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.